Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 46, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Jan 22, 2011, 11:03 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 22, 2011, 11:03 AM EST (16:03 UTC)
- Expired
- Jan 22, 2011, 9:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
230 WHUS73 KMQT 221603 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1103 AM EST SAT JAN 22 2011 LSZ263>266-230015- /O.NEW.KMQT.GL.W.0046.110122T1603Z-110123T0200Z/ /O.CON.KMQT.UP.W.0007.000000T0000Z-110123T0600Z/ LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- 1103 AM EST SAT JAN 22 2011 ...GALE WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 35 KNOTS FROM THE NORTH...WITH GUSTS UP TO 45 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SATURDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 AM EST SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ162-267-230015- /O.CON.KMQT.UP.W.0007.000000T0000Z-110123T0600Z/ LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1103 AM EST SAT JAN 22 2011 /1003 AM CST SAT JAN 22 2011/ ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$
1 follow-up statement
605 WHUS73 KMQT 222121 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 421 PM EST SAT JAN 22 2011 LSZ266-230530- /O.EXT.KMQT.UP.W.0007.000000T0000Z-110123T1200Z/ /O.CON.KMQT.GL.W.0046.000000T0000Z-110123T0200Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- 421 PM EST SAT JAN 22 2011 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 25 KNOTS FROM THE NORTHEAST...WITH GUSTS UP TO 33 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 14 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 21 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ267-230530- /O.EXT.KMQT.UP.W.0007.000000T0000Z-110123T1200Z/ LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 421 PM EST SAT JAN 22 2011 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL 7 AM EST SUNDAY... THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL 7 AM EST SUNDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ LSZ263>265-230530- /O.CON.KMQT.GL.W.0046.000000T0000Z-110123T0200Z/ /O.CON.KMQT.UP.W.0007.000000T0000Z-110123T0600Z/ LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- 421 PM EST SAT JAN 22 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 AM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE NORTH...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 22 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EST SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EST SATURDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LSZ162-230530- /O.CON.KMQT.UP.W.0007.000000T0000Z-110123T0600Z/ LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM- 421 PM EST SAT JAN 22 2011 /321 PM CST SAT JAN 22 2011/ ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 1 AM EST /MIDNIGHT CST/ SUNDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. && $$ MCB
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jan 22, 6:14 AM EST, 4 hours 49 minutes earlier.
Area forecast discussion, Jan 22, 6:14 AM EST, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
614 AM EST SAT JAN 22 2011
.DISCUSSION...
POTENTIAL FOR MODERATE TO HEAVY LK EFFECT SNOW AND BLOWING SNOW ARE
MAIN CONCERNS TODAY INTO TONIGHT.
LIGHT WINDS AND THE DEVELOPMENT OF LAND BREEZES HAVE RESULTED IN
MESOLOW FORMATION AND MID-LAKE LES CONVERGENCE BANDS THIS MORNING
OVER LAKE SUPERIOR AS NOTED ON RADAR LOOP. IR SATELLITE IMAGERY
ALREADY SHOWING SIGNS OF THIS MID-LAKE CONVERGENCE BAND SAGGING
SOUTH TOWARD THE TIP OF THE KEWEENAW PENINSULA.
TODAY INTO TONIGHT...CLIPPER SHORTWAVE IS MOVING ACROSS THE UPPER
GREAT LAKES EARLY THIS MORNING AS NOTED ON WATER VAPOR IMAGERY. THIS
SHORTWAVE WILL PROPEL SFC LOW OVER WRN UPPER MI EAST OF UPPER MI
LATER THIS MORNING. WITH THE PASSAGE OF A TROUGH IN WAKE OF THE SFC
LOW AND THE DEVELOPMENT OF A CONVERGENT CYCLONIC NRLY FLOW...LOOK
FOR MODERATE TO HEAVY LES BANDS TO MOVE ONSHORE LATER THIS MORNING
IN THE WRN COUNTIES AND THIS AFTERNOON OVER NCNTRL COUNTIES. DEEP
OVER-WATER INSTABILITY WITH 850 MB TEMPS LOWERING TO AROUND -25C AND
FAVORABLE DENDRITIC SNOW GROWTH TEMPS WITHIN THE FIRST 3KFT OFF THE
SFC SHOULD ENHANCE SNOWFALL AMOUNTS LATE THIS MORNING INTO TONIGHT.
USING A BLEND OF THE NAM AND WRF-ARW MODEL QPF ALONG WITH A
SNOW/WATER RATIO AOA 25/1 LOOK FOR SNOWFALL AMOUNTS OF 4 TO 9 INCHES
TODAY INTO TONIGHT OVER MAINLY THE HIGHER TERRAIN NORTH WIND SNOW
BELTS. BEST LOW-LVL CONVERGENCE AND LINGERING DEEP MOISTURE SHOULD
FAVOR THE HIGHER TERRAIN OF MQT COUNTY FOR THE HEAVIEST SNOWFALL SO
HAVE ISSUED A LES WARNING FOR MQT COUNTY THIS AFTERNOON THROUGH
TONIGHT. GOGEBIC...ONTONAGON...HOUGHTON AND KEWEENAW AND BARAGA
COUNTIES WILL SEE TOTAL SNOW AMOUNTS OF 4 TO 8 INCHES BUT DRIER AIR
AND LOWERING INVERSIONS LATE TONIGHT WILL TEND TO DIMINISH LES OVER
THESE COUNTIES QUICKER SO HAVE OPTED FOR LES ADVISORIES OVER THESE
COUNTIES FROM LATE THIS MORNING UNTIL 06Z TONIGHT. LATER ONSET OF
NRLY WINDS OVER ALGER COUNTY WILL DELAY HEAVIER SNOW THERE UNTIL
LATE THIS AFTERNOON AND TONIGHT. WENT WITH AN LES ADVISORY FOR 3 TO
7 INCHES OVER ALGER COUNTY WITH THE HEAVIEST AMOUNTS WEST OF
MUNISING.
GIVEN COLD AIRMASS FAVORED THE LOW END OF MOS GUIDANCE FOR MAX TEMPS
TODAY...GENERALLY SINGLE DIGIT HIGHS EXCEPT FOR LOW DOUBLE DIGIT
READINGS NEAR SLIGHTLY WARMER INFLUENCE OF THE GREAT LAKES. PARTIAL
CLEARING LATE TONIGHT IN THE WEST AND FAR EAST COULD ALLOW MIN TEMPS
TO PLUMMET INTO DOUBLE DIGITS BLO ZERO NEAR THE WI BDR AND IN LUCE
COUNTY.
SUNDAY...ANY LINGERING SNOW OVER THE NCNTRL COUNTIES WILL TAPER OFF
QUICKLY IN THE MORNING AS WINDS BACK SRLY AHEAD OF NEXT CLIPPER
SYSTEM DIVING DOWN FROM SCNTRL CANADA.
SUNDAY NIGHT...SRLY FLOW AND 850 MB TEMPS OF -15 TO -17C SHOULD
RESULT IN 2-4 INCHES OF LES DOWNWIND OF LAKE MI IN SCHOOLCRAFT AND
PORTIONS OF DELTA AND ALGER COUNTIES.
MONDAY...MID-LVL TROUGH MOVING IN FROM THE WEST WILL BRING A BETTER
CHC FOR WIDESPREAD LIGHT SNOW ACROSS THE FCST AREA...BUT THE HIGHER
(LIKELY) POPS WILL STILL BE OVER THE ERN COUNTIES FOR SRLY FLOW LES
OFF LAKE MI.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
KCMX...A STEADY LIGHT SNOW IS EXPECTED THROUGH LATE TONIGHT...BUT
CONDITIONS SHOULD BE MAINLY MVFR. HEAVY LK EFFECT SNOW POSSIBLE LATE
SATURDAY MORNING...BUT SPECIFICS ARE UNCERTAIN. FOR NOW...WENT WITH
IFR VSBY/MVFR CIGS FOR SATURDAY MORNING...BASED HIGHLY ON LK EFFECT
SNOW CLIMATOLOGY. WENT WITH LOWER CONDITIONS IN THE AFTERNOON WITH
BLOWING SNOW THROUGH THE EVENING...BEFORE WINDS DIE DOWN ENOUGH TO
RETURN TO MVFR BY LATE EVENING.
KSAW...EXPECT A STEADY LIGHT SNOW TO ARRIVE SOON AS TROUGH MOVES IN
FM WEST. CONDITIONS SHOULD MAINLY BE VFR THOUGH INTO SATURDAY
MORNING. HEAVY LK EFFECT POSSIBLE FOR SATURDAY AFTN...AND BROUGHT
CONDITIONS DOWN TO LIFR/VLIFR WITH BLSN SNOW BY LATE
AFTERNOON...THEN AS WINDS DIE DOWN BY LATE EVENING...CONDITIONS
SHOULD IMPROVE AGAIN TO MVFR.
&&
.MARINE /FOR 4 AM LAKE SUPERIOR FORECAST ISSUANCE/...
A LOW PRESSURE SYSTEM CURRENTLY OVER LAKE SUPERIOR WILL MOVE TO THE
LOWER GREAT LAKES BY SUNDAY MORNING...WHILE HIGH PRESSURE BUILDS IN
FROM THE WEST. HIGH PRESSURE WILL BE SHORT LIVED AS A LOW PRESSURE
SYSTEM MOVE FROM MN ON MONDAY MORNING TO THE OHIO VALLEY BY TUESDAY
EVENING.
AS A RESULT OF THE LOW PRESSURE SYSTEM MOVING OVER LAKE SUPERIOR
TODAY...THERE COULD BE A FEW GALE FORCE GUSTS TO 35 KNOTS PRIMARILY
OVER WESTERN LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY FROM 11 AM THIS MORNING TO 1 AM EST
SUNDAY FOR MIZ003-004.
LAKE EFFECT SNOW ADVISORY UNTIL 1 AM EST SUNDAY FOR MIZ001.
LAKE EFFECT SNOW ADVISORY FROM 10 AM EST /9 AM CST/ THIS MORNING
TO 1 AM EST /MIDNIGHT CST/ SUNDAY FOR MIZ002-009.
LAKE EFFECT SNOW WARNING FROM NOON TODAY TO 7 AM EST SUNDAY FOR
MIZ005.
LAKE EFFECT SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO 7 AM EST
SUNDAY FOR MIZ006.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 1 AM EST /MIDNIGHT CST/
SUNDAY FOR LSZ162-263>267.
LAKE MICHIGAN...
NONE.
&&
DISCUSSION...VOSS
AVIATION...07
MARINE...TITUSHazardous weather outlook, Jan 22, 6:20 AM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 620 AM EST SAT JAN 22 2011 MIZ001>007-009>014-084-085-231300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 620 AM EST SAT JAN 22 2011 /520 AM CST SAT JAN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY LAKE EFFECT SNOW AND BLOWING SNOW IS EXPECTED TODAY INTO TONIGHT FOR PORTIONS OF WEST AND NORTH CENTRAL UPPER MICHIGAN. SEE THE LATEST WINTER WEATHER MESSAGE FOR COMPLETE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY 2 TO 4 INCHES OF LAKE EFFECT SNOW IS POSSIBLE EAST OF A LINE FROM GARDEN CORNERS TO SHINGLETON SUNDAY NIGHT INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED. LSZ162-240>251-263>267-231300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 620 AM EST SAT JAN 22 2011 /520 AM CST SAT JAN 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT HEAVY FREEZING SPRAY IS EXPECTED ACROSS MUCH OF LAKE SUPERIOR TODAY INTO TONIGHT. GALE FORCE GUSTS ARE POSSIBLE FOR PORTIONS OF WESTERN LAKE SUPERIOR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-231300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 620 AM EST SAT JAN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. VOSS
In the hours before
Special weather statement, Jan 22, 8:35 AM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 835 AM EST SAT JAN 22 2011 MIZ001-221500- KEWEENAW- INCLUDING THE CITY OF...COPPER HARBOR 835 AM EST SAT JAN 22 2011 ...VERY HEAVY SNOW OVER KEWEENAW COUNTY... AT 830 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF VERY HEAVY SNOW BEGINNING TO AFFECT FAR NORTHERN KEWEENAW COUNTY NEAR COPPER HARBOR. THE BAND OF SNOW WILL DRIFT SOUTH OVER THE REST OF THE COUNTY THROUGH 10 AM. EXPECT NEAR ZERO VISIBILITY WITHIN THE HEAVIER SNOW SHOWERS. SNOW AMOUNTS BETWEEN 830 AM AND 10 AM COULD REACH 3 INCHES IN SOME LOCATIONS. IF YOU MUST TRAVEL THIS MORNING... USE CAUTION. JLA
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 5:18 AM EST | Lake Effect Snow Warning | MQT | Baraga, Marquette | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.